Nebraska, 2005

Hail in Nebraska, July 25, 2005

July 25, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 25, 1:45 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT MON JUL 25 2005

.DISCUSSION...
THUNDERSTORMS TONIGHT THEN COOLDOWN TUESDAY ARE THE MAIN FORECAST
CONCERNS.

LATEST SURFACE CHARTS WERE SHOWING BROAD LOW PRESSURE OVER CENTRAL
NEBRASKA WITH A WARM FRONT ARCING INTO NORTHERN IOWA.  SYNOPTIC
SCALE COLD FRONT WAS ENTERING NORTHERN NEBRASKA.  CONVECTION WAS
BREAKING OUT ALONG BOTH FRONTAL BOUNDARIES EARLY THIS
AFTERNOON...BUT IN BETWEEN...ONLY LINGERING MID LEVEL SHOWERS AND
ISOLATED THUNDERSTORMS WERE NOTED ACROSS THE NORTHERN CWA.  CLOUD
SHIELD FROM CONVECTION AND WARM ADVECTION COVERED THE NORTHERN THIRD
OF THE CWA WHERE TEMPERATURES WERE HOLDING IN THE MIDDLE 80S...WHILE
SOUTH OF THE CLOUDS TEMPERATURES WERE REACHING THE UPPER 90S.
HIGHER DEW POINTS WERE NOTED NORTH OF THE WARM FRONT WHERE MID 70S
READINGS WERE COMMON...WHILE SOUTH OF WARM FRONT THE WAS STILL JUICY
WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S.  SURFACE BASED
INSTABILITY WAS HIGHEST ALONG AND SOUTH OF THE WARM FRONT...
GENERALLY OVER WESTERN IOWA COUNTIES WHERE CAPES WERE TOPPING 4000
J/KG AS OF 2 PM.  BULK SHEAR WAS ALSO HIGHEST ALONG WARM FRONT FROM
NORTHEAST NEBRASKA INTO WESTERN IOWA.  LOW LEVEL HELICITY...0-1KM
STORM RELATIVE...WAS MAXIMIZED NEAR WARM FRONT IN NORTHWEST AND
NORTHERN IOWA.  ALL THIS POINTS TO DECENT SHOT OF SEVERE
THUNDERSTORMS FIRING JUST NORTH OF THE CWA ON THE IOWA SIDE OF THE
MISSOURI RIVER...WITH THE CHANCE FOR TORNADOES NEAR THE WARM FRONT.
WOULD ALSO EXPECT LINE OF STORMS TO FIRE NEAR CLOUD/NO CLOUD ZONE
JUST NORTHWEST OF THE OMAHA AND LINCOLN AREAS.

STORMS SHOULD MOVE EAST THROUGH THE EVENING...BUT PROGRESS TO THE
SOUTH AS COLD FRONT CONTINUES ITS MARCH INTO THE CWA FROM THE
NORTHWEST.  INSTABILITY FORECASTS BEGIN TO WANE LATER THIS EVENING
SO THREAT FOR SEVERE SHOULD DIMINISH TOWARD MIDNIGHT...HOWEVER
CONTINUED POST FRONTAL SHOWERS/STORMS ARE LIKELY OVERNIGHT.  BOTH
NAM AND GFS ARE SIMILAR IN DRIVING COLD FRONT THROUGH THE CWA BY 12Z
TUESDAY.  AFTER THAT...GFS HANGS ON TO PRECIP A LITTLE LONGER IN THE
SOUTH AS FRONT SLOWS DOWN IN RESPONSE TO MID LEVEL WAVE SPREADING
INTO THE NORTHERN PLAINS.  WILL PLAY A COMPROMISE FORECAST BETWEEN
NAM AND GFS TIMING...WITH THE SIGNIFICANT RAINS OUT OF THE AREA BY
MORNING BUT CONTINUE A LINGERING CHANCE THROUGH MUCH OF THE DAY IN
THE SOUTH.

DRASTICALLY COOLER AIR IS STILL FORECAST TO SPILL IN BEHIND THE
FRONT FOR TUESDAY.  TEMPERATURES ARE ONLY IN THE 60S UPSTREAM IN
SOUTH DAKOTA...AND WILL BE OVERHEAD TUESDAY.  MOS HIGHS FOR TUESDAY
HAVE CONTINUED TO DROP OVER THE LAST SEVERAL RUNS...SO SEE NO POINT
IN ARGUING TOO MUCH.  EXTENT OF LOW CLOUDS FILTERING IN BEHIND THE
COLD FRONT WILL ALSO HELP TO KEEP TEMPS WELL BELOW NORMAL.

COOL AIR UNDER HIGH PRESSURE WEDNESDAY MORNING WILL ALLOW TEMPS TO
DROP INTO THE 50S MOST AREAS.  THEN A GRADUAL WARM UP IS FORECAST
FOR THE REST OF THE WEEK AND WEEKEND AS SOUTHERLY FLOW AND RISING
HEIGHTS RETURN TO THE CENTRAL PLAINS.

HAVE CONTINUED DRY FORECAST WEDNESDAY THROUGH MONDAY.  BEST
CHANCES...ALBEIT SLIGHT...FOR MORE CONVECTION APPEAR TO BE THURSDAY
AS GFS DRAGS A WEAK COLD FRONT INTO THE NORTHERN CWA.  NAM KEEPS
THIS FEATURE NORTH OF THE AREA.  AND THEN FRIDAY NIGHT...WARM
ADVECTION DURING TRANSITION TO UPPER RIDGING MAY SPARK SOME
STORMS...BUT CONFIDENCE AND LACK OF MODEL CONTINUITY PRECLUDE A
MENTION AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...HEAT ADVISORY THROUGH 7 PM CDT NEZ052-053-067-068-091-093.
IA...HEAT ADVISORY THROUGH 7 PM CDT IAZ069-079-080-090-091.

&&

DERGAN
Hazardous weather outlook, Jul 25, 10:29 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1129 AM CDT MON JUL 25 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252329-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1129 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA. THE MAIN THREAT FROM THESE STORMS WILL BE IN THE FORM
OF LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A RISK FOR AN
ISOLATED TORNADO NORTH AND EAST OF A LINE FROM WANE TO TEKAMAH TO
ONAWA IOWA. THE MAIN THREAT TIME WILL BE AFTER 1 PM.

A STRONG COLD FRONT AND AREA OF LOW PRESSURE WILL MOVE INTO EASTERN
NEBRASKA THIS AFTERNOON...AND MOVE INTO SOUTHWEST IOWA THIS
EVENING. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE COLD FRONT
AND AHEAD OF THE AREA OF LOW PRESSURE. STORMS ARE EXPECTED TO
QUICKLY FORM INTO A LINE ALONG THE COLD FRONT BY LATE AFTERNOON
OVER NORTHEAST NEBRASKA AND MOVE SOUTHEAST THROUGH THE EVENING
HOURS. AHEAD OF THE AREA OF LOW PRESSURE...SHEAR AND INSTABILITY
PARAMETERS INDICATE A POTENTIAL FOR SUPERCELLS...AND DUE TO THE
AMOUNT OF LOW LEVEL MOISTURE AND SHEAR...AN ISOLATED TORNADO IS
POSSIBLE WITH THESE STORMS...MAINLY OVER WEST CENTRAL IOWA. THE
SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS...
ENDING BY AROUND MIDNIGHT.

A HEAT ADVISORY ALSO CONTINUES IN EFFECT IN AREAS FROM OMAHA SOUTH
TO NEBRASKA CITY AND EAST INTO SOUTHWEST IOWA. HIGH TEMPERATURES WILL
CLIMB INTO THE MID 90S TODAY...AND WITH THE HUMIDITY...HEAT
INDEX WILL RANGE FROM 100 TO 105 DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY LINGER OVER PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TUESDAY MORNING. FOR THE REST OF THE PERIOD...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THROUGH THE
EVENING.

BOUSTEAD

The radar

The Omaha radar (KOAX), 5 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
July 25, 4:20 PM CST
Where
Douglas County, 4 mi N of Valley
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.367, -96.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467580.